Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Jacksonville, FL

October 10, 2018Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this special weather statement at Oct 10, 2018, 1:21 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2018, 1:21 PM EDT (17:21 UTC)
Expired
Oct 10, 2018, 2:15 PM EDT
In force
54 min
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 19 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 1:35 PM EDTTSTM WND GST 404 W Mayport, FLA WEATHERFLOW SITE AT BUCK ISLAND NEAR JACKSONVILLE MEASURED A PEAK WIND GUST OF 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS82 KJAX 101721
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT WED OCT 10 2018
 
FLZ124-125-133-GAZ165-166-101815-
Coastal St. Johns FL-Coastal Duval FL-Coastal Nassau FL-
Inland Camden GA-Coastal Camden GA-
121 PM EDT WED OCT 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN ST. JOHNS...EASTERN DUVAL AND SOUTH CENTRAL CAMDEN
COUNTIES UNTIL 215 PM EDT...

At 120 PM EDT, Doppler radar was tracking a line of broken showers 
moving quickly north along the local coast between St. Marys 
southward toward St. Augustine. Movement was north at 40 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor 
wind damage.

Locations impacted include...
Jacksonville, St. Marys, Saint Augustine, Fernandina Beach, Unf,
Arlington, Ponte Vedra Beach, Yulee, Neptune Beach and Baymeadows.

LAT...LON 2984 8138 3020 8156 3031 8165 3032 8168
      3051 8163 3069 8168 3074 8166 3077 8178
      3077 8174 3073 8142 3025 8135 2987 8122
TIME...MOT...LOC 1720Z 166DEG 33KT 2994 8133 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 9:04 AM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Oct 10, 9:04 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
904 AM EDT Wed Oct 10 2018

.UPDATE.../this afternoon/...

The weather will become quite active this morning due to
Hurricane Michael to our West. Convective bands will be spinning
off the East side of the hurricane, and will push East/Northeast across
the forecast area. These bands will have the potential for strong
winds, heavy rain, and isolated tornadoes. A series of these
bands will be expected this afternoon and evening. The elevated
winds associated with the core of the storm will begin to affect
Western counties later this afternoon.

&&

.AVIATION.../12z TAF period/...

Through mid morning a gradual increase in winds and an increase
in cloud cover is expected, with restrictions becoming common.

Bands of convection will pivot across the region through Tonight.
Strong wind gusts along with restrictions in heavy rain are
expected in these bands. Isolated tornadoes will be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  78  89  60 /  60  90  40  10
SSI  85  80  89  68 /  50  50  20  10
JAX  89  80  91  68 /  50  40  10  10
SGJ  89  81  92  73 /  40  30  10  10
GNV  88  79  90  68 /  50  60  10  10
OCF  88  79  90  69 /  70  60  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Columbia-Gilchrist-Hamilton-Suwannee.

     High Rip Current Risk through late tonight for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     High Surf Advisory until 10 AM EDT Thursday for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     Coastal Flood Advisory until 6 AM EDT Thursday for Clay-Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns-
     Inland Duval-Inland St. Johns.

GA...Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
     Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
     Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.

     Coastal Flood Warning until 6 AM EDT Thursday for Coastal Camden-
     Coastal Glynn.

     High Rip Current Risk through late tonight for Coastal Camden-
     Coastal Glynn.

     High Surf Advisory until 10 AM EDT Thursday for Coastal Camden-
     Coastal Glynn.

     Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for Appling-Atkinson-Bacon-Coffee-Jeff Davis.

AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
     to Fernandina Beach FL from 20 to 60 NM.

     Small Craft Advisory until 3 PM EDT Thursday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

In the hours before

Special weather statement, Oct 10, 9:29 AM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
929 AM EDT WED OCT 10 2018

FLZ036-040-101430-
Alachua FL-Marion FL-
929 AM EDT WED OCT 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA AND WESTERN MARION
COUNTIES UNTIL 1030 AM EDT...

At 927 AM EDT, the first outer rain band of Hurricane Michael will
overspread Alachua and western Marion counties over the next hour.
Movement was north at 45 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
damage. Loose outdoor objects may become wind blown projectiles.
Heavy rainfall will produce ponding of water on roadways and minor
flooding of low lying areas.

Tornadoes can develop quickly with little or no advanced warning.
Please remain indoors and stay away from windows if you are in the
path of this rain band.

Locations impacted include...
Gainesville, Ocala, Rainbow Lakes Estates, Citra, Alachua, High
Springs, Hawthorne, Archer, University Of Florida and Sparr.

LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
      2948 8241 2948 8255 2954 8256 2954 8265
      2983 8266 2987 8259 2994 8252 2992 8241
      2988 8239 2984 8228 2984 8214 2975 8206
      2947 8206 2949 8204 2896 8200 2896 8231
TIME...MOT...LOC 1327Z 174DEG 40KT 2978 8272 2942 8241 2899 8227

ENYEDI
Local storm report, Oct 10, 1:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
105 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     4 W MAYPORT             30.39N 81.48W
10/10/2018  M42 MPH          Duval              FL   MESONET

            A WEATHERFLOW SITE MEASURED A PEAK WIND GUST OF 42 MPH.

&&

RBRICKER
Special weather statement, Oct 10, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT WED OCT 10 2018

FLZ124-125-133-GAZ165-166-101815-
Coastal St. Johns FL-Coastal Duval FL-Coastal Nassau FL-
Inland Camden GA-Coastal Camden GA-
121 PM EDT WED OCT 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN ST. JOHNS...EASTERN DUVAL AND SOUTH CENTRAL CAMDEN
COUNTIES UNTIL 215 PM EDT...

At 120 PM EDT, Doppler radar was tracking a line of broken showers
moving quickly north along the local coast between St. Marys
southward toward St. Augustine. Movement was north at 40 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Jacksonville, St. Marys, Saint Augustine, Fernandina Beach, Unf,
Arlington, Ponte Vedra Beach, Yulee, Neptune Beach and Baymeadows.

LAT...LON 2984 8138 3020 8156 3031 8165 3032 8168
      3051 8163 3069 8168 3074 8166 3077 8178
      3077 8174 3073 8142 3025 8135 2987 8122
TIME...MOT...LOC 1720Z 166DEG 33KT 2994 8133

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:29 AM EDTSpecial Weather StatementJAXAlachua, Marion61 min
Oct 10, 2:10 PM EDTSpecial Weather StatementJAXDuval65 min
Oct 10, 2:31 PM EDTSpecial Weather StatementJAXBradford59 min
Oct 10, 2:42 PM EDTTornado WarningJAXBradford, Clay33 min
Oct 10, 3:10 PM EDTTornado Warning Tornado observedJAXBradford, Clay, Duval, Nassau39 min
Oct 10, 3:20 PM EDTSpecial Weather StatementJAXClay, Flagler, Marion, Putnam, Saint Johns85 min
Oct 10, 3:39 PM EDTSpecial Weather StatementJAXNassau51 min
Oct 10, 3:45 PM EDTSpecial Weather StatementJAXAlachua, Baker, Bradford, Union60 min
Oct 10, 3:56 PM EDTSpecial Marine WarningJAX94 min
Oct 10, 4:05 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns40 min
Oct 10, 4:10 PM EDTTornado WarningJAXAlachua, Bradford, Clay, Putnam50 min
Oct 10, 4:37 PM EDTTornado WarningJAXNassau38 min
Oct 10, 4:44 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau46 min
Oct 10, 4:48 PM EDTSpecial Weather StatementJAXFlagler42 min
Oct 10, 4:49 PM EDTSpecial Marine WarningJAX41 min
Oct 10, 5:22 PM EDTSpecial Marine WarningJAX83 min
Oct 10, 5:22 PM EDTSpecial Weather StatementJAXMarion53 min
Oct 10, 6:47 PM EDTSpecial Marine WarningJAX58 min
Oct 10, 6:49 PM EDTSpecial Weather StatementJAXFlagler26 min
Oct 10, 7:30 PM EDTSpecial Marine WarningJAX60 min
Oct 10, 3:20 AM EDTFlash Flood WatchJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis22 hr
Oct 10, 2:08 PM EDTHurricane WarningJAXAtkinson, Coffee, Jeff Davis9 hr
Oct 10, 4:10 PM EDTTornado WarningJAXBrantley, Charlton, Pierce, Ware35 min
Oct 10, 4:44 PM EDTTornado WarningJAXBrantley, Charlton31 min
Oct 10, 7:43 PM EDTSpecial Weather StatementJAXLanier32 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.